MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS SUTURE SHUTTLE 70 DEGREE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS SUTURE SHUTTLE 70 DEGREE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72200419
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder scope and subscapular repair procedure, the monofilament of the accu-pass advanced out of the tip only about 2 inches before it stopped.Same issue occurred with the second monofilament.The procedure was successfully completed without significant delay using the same device by taking out the second monofilament with a hemostat.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection found the monofilament was passed through the device in a loop.There was no debris or damage.The device was returned without the spare monofilament.A functional evaluation revealed the wheel assembly moves freely with both one finger and two fingers turning the wheels.The monofilament could be advanced further than two inches.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found statements pertaining to the proper advancement of the monofilament.Rolling the wheels forward and backward may initiate tangling or wrapping of the monofilament around the wheels.The roller wheels perform best with continuous movement in the same direction.Please note that the monofilament advances forward using rotation of wheels in a backward direction toward the user.Keeping light tension on the tail of the filament helps the roller feed smoothly.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
ACCU-PASS SUTURE SHUTTLE 70 DEGREE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11228904
Report Number1219602-2021-00205
Device Sequence Number3805277
Product Code LXH
UDI-Device Identifier03596010542397
UDI-Public03596010542397
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model Number72200419
Device Catalogue Number72200419
Device Lot Number2049565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;